13 doctors weighed in:
Is it okay to drink if your on blood thinners?
13 doctors weighed in

Dr. Gregory Hines
Family Medicine
7 doctors agree
In brief: No
Blood thinners either work by inhibiting platelets or inhibiting the liver from producing blood clotting proteins.
Alcohol reacts poorly with all of them, particularly coumadin (warfarin).

In brief: No
Blood thinners either work by inhibiting platelets or inhibiting the liver from producing blood clotting proteins.
Alcohol reacts poorly with all of them, particularly coumadin (warfarin).
Dr. Gregory Hines
Dr. Gregory Hines
Thank
1 comment
Dr. John Moseri
You may also forget to take your pills if you are drinking alcohol.
Dr. Karl Spector
Addiction Medicine
3 doctors agree
In brief: Depends
Drinking alcohol is not recommended while taking most blood thinners.
Coumadin, (warfarin) the most frequently prescribed one, has a very narrow therapeutic window and there are many things that can effect it. Alcohol can be one of them and with the consequences of having your medicine not work correctly be something like a stroke or bleeding in the brain or stomach, i wouldn't think it would be worth it!

In brief: Depends
Drinking alcohol is not recommended while taking most blood thinners.
Coumadin, (warfarin) the most frequently prescribed one, has a very narrow therapeutic window and there are many things that can effect it. Alcohol can be one of them and with the consequences of having your medicine not work correctly be something like a stroke or bleeding in the brain or stomach, i wouldn't think it would be worth it!
Dr. Karl Spector
Dr. Karl Spector
Thank
Dr. Douglas Ballan
Addiction Medicine
2 doctors agree
In brief: NO
Many interactions-higher risk of falling and serious bleeding.

In brief: NO
Many interactions-higher risk of falling and serious bleeding.
Dr. Douglas Ballan
Dr. Douglas Ballan
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine - Cardiology
38 years in practice
1M people helped
Continue
107,000 doctors available
Read more answers from doctors